MAUDE Adverse Event Report: CAREFUSION, INC SAFE-T PLUS THORACENTESIS/PARACENTESIS; THORACENTESIS TRAY

CAREFUSION, INC SAFE-T PLUS THORACENTESIS/PARACENTESIS; THORACENTESIS TRAY
Model Number TPT1000SP
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that the needles broke.Verbatim: srg ¿ vh - tpt1000sp ¿ lot: 0001449441 - during the case the needle broke off.This afternoon dr.(b)(6) was preforming a thoracentesis and during the case the needle broke off.He then proceeded to get another thoracentesis kit, in which the needle in that kit bent as he was performing the procedure.I'm unsure if it is a specific lot of these carefusion thora/para kits, but, i wanted to bring it to everyone's attention.Was the broken needle and the bent needle observed before use or during the use on patient? we used two kits.With the first kit the joint where the needle and the syringe meet felt flimsy which was unusually.I strongly suspect the needle was bent prior to use but did not directly observe.With the second kit, again the catheter hub was not flush and this time i did observe that the needle was bent before use, but was still patent and otherwise function.What was the procedure that was being performed? throacentesis.How was item piece retrieved from patient/procedure? the needle broke after we had removed it fully from the patient.There was pleural fluid leaking from the point where the needle meets the syringe but not going into the syringe.Thus we aborted the procedure.With very light manipulation, once all equipment was removed from the patient, to investigate the issue, the needle broke off.Was there a medical procedure performed to verify if the instrument was in the patient¿s body, such as an x-ray? there was no need.What was the impact to the patient? procedure completion was delayed as we had to obtain a second kit.Thus, also two attempts were needed to successfully complete the procedure.There was no harm to the patient.Was the procedure completed as planned? because the needle from the second kit was bent we had to modify our technique so to avoid putting pressure on the bent area to avoid a repeat of the complication from the initial attempt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: eight photos were provided to our quality team for investigation.Through visual inspection, it was observed that the bent and broken needle ; therefore, the reported failure could be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001449441 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacture narration.

Brand Name
SAFE-T PLUS THORACENTESIS/PARACENTESIS
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key14712655
Report Number1625685-2022-00065
Device Sequence Number2265048
Product Code PXI
UDI-Device Identifier10885403108433
UDI-Public(01)10885403108433
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPT1000SP
Device Catalogue NumberTPT1000SP
Device Lot Number0001449441
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown